For over a year I received every six weeks a four day six hour infusion of Gamma Globulin for my Neuropathy. My legs and feet felt like lead and the rest of my body was numb. When I drove a car I knew when I put my foot ont he brakes where my foot was but there was no feedback to my foot how much pressure was applied to brake. After treatments this symptom would regress for four to five weeks. Early this year I was told there was a Gamma Globulin shortage and treatment has stopped. Has Gamma Globulin IV been in general use for this type of neuropathy? How successful has it been? Are there any other alternative medications that should be considered?
I really need to get some direction with my numbness.
Thanks Steve Chapman
You do not mention the exact subtypr of neuropathy which you have, there are many
different types, most of which have symptoms much as you describe. IV IgG
has ben widely used over the past few years for some fornmms of neuropathy,
especially a form called CIDP.
The pattern of response has been much as you describe with transient relief
after a treatment but an overall tendancy to improve over time.
There was a shortage of the drud for a time but the drug is still available and
is still used to treat some types of neuropathy.
Alternatives to IV Ig G are available, plasmapheresis which is a process which
filters the antibodies causing the problems out the blood, is one such
************** also takes the form of steroid treatment and some of the milder
forms of chemotherapy which depress the activity of the immune system , stopping
it from attacking the nerves.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.